MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MLLER, STEM, STANDARD, UNCEMENTED, HA, 4, TAPER 12/14; AVENIR MULLER STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MLLER, STEM, STANDARD, UNCEMENTED, HA, 4, TAPER 12/14; AVENIR MULLER STEM
Model Number N/A
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
During the surgery the head could not be detached from the shaft.It is not known if there was a delay in surgery.
 
Additional Manufacturer Narrative
Review of event description: during surgery on (b)(6) 2020, the head could not be detached from the shaft.Product evaluation: visual examination: the avenir stem with mounted cocr head was returned for examination.The head is firmly mounted on the stem and could not be removed.The lot marking of the stem is on the stem taper and is therefore not accessible.There are some scratches on the head.There are also some fine scratches on the stem.In addition, some parts of the hydroxyapatite coating are worn.Measurements: measurements were not taken, as the head could not be disassembled from the stem.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records of the cocr head identified no deviations or anomalies during manufacturing.Due to unknown lot number of the stem, the stem's dhr could not be reviewed.Ncr(s): no ncr with a potential correlation to the reported event was found.Conclusion: during surgery on (b)(6) 2020, the head could not be detached from the shaft.Based on the investigation the reported event can be confirmed.The head cannot be removed from the stem taper.The investigation did not identify a nonconformance or a complaint out of box (coob).It is possible that too much force was applied during head assembly, or that the taper surfaces of the head and/or the stem were not properly cleaned prior to impaction.Nevertheless, an exact root cause could not be found.The need for corrective measures is not indicated and zimmer (b)(4) manufacturing (b)(4) considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.

Brand Name
AVENIR MLLER, STEM, STANDARD, UNCEMENTED, HA, 4, TAPER 12/14
Common Device Name
AVENIR MULLER STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11154726
Report Number0009613350-2021-00008
Device Sequence Number14020807
Product Code LZO
UDI-Device Identifier00889024590977
UDI-Public00889024590977
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number01.06010.004
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;